Kaletra + Truvada = rash
Nov 9, 2008
I recently started HAART with standard dosage of Truvada and Kaletra. On day 10, I started to develop a rash over most of my chest and back with it starting to spread to my arms. How long will the rash last and should I talk to my doctor about switching medication? Also could this be because my immune system is reactivating? I don't really have any other side effects so I'd prefer to see if I can get over the rash.
Response from Dr. Henry
Rash associated with Kaletra/Truvada is usually fairly mild and usually doesn't necessitate stopping or switching the medications. Antihistamines such as Benadryl often helpful. There are often flare-ups of follicultis or other skin conditions when starting potent HIV treatment (part of the immune reconstitution syndrome you mention)-finding the cause of a mild rash can be a challenge. I would inform your HIV provider so he/she can monitor your status. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Infection And Sensitive Belly Button
- Are Early Flu-like Symptoms Of Hiv Contagious?
- Hiv Deaths Per Year
- In Hiv Does White Blood Cells Or Red Blood Cells Have To Do With Hiv
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- Will Z Pack Take Care Of Bacterial Vaginosis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.